Yesterday I went for my annual physical. For me, that means checks up top and down below. Fingers crossed for a good PAP this year, no biopsies or repeats to follow, I hope.
I knew going into the appt that I'd want off the Synthroid for my hypothyroidism and on to Armour, what everybody swears by. Given that I've been treating my thyroid over two years, I'm due for some jubilation.
And perhaps I got some already. She's certain that the tremor has been from a Synthroid overdose. She says to go off of all thyroid meds and, within a week or two, the tremor will be gone. At that time, I start of very low dosages of Armour, titrating upwards very, very slowly. It is going to be a cold winter; my nose, feet, and behind will be freezing.
The overdose also accounts for my substantial increase in appetite and subsequent weight gain, to the tune of 15 lbs since April, although I got a few of those off. I seemingly have a paradoxical effect - usually weight loss accompanies hyperthyroidism, even when it is induced by medication, but it can also make the appetite skyrocket with weight gain following. Strangely my hands are hot and I sweat, but my nose and often my feet are cold, hypothyroid issues combined with hyperthyroid issues. I'm a mess.
(If you'll recall on my severe overdose almost two years ago from Levoxyl, another thyroid med, I was a fluttery, heart racing, crying lunatic who broke up with my fiance. That overdose felt completely different physically and emotionally.)
So, these are notes to myself to call the office if the tremors aren't gone in two weeks. Or, if it's not my thyroid causing them, the tremors will get worse b/c my metabolism will be going down and I'll react more strongly to the two psych meds being in my system. Either way, I'll have an answer.
The doctor was shocked nobody else thought of this. Including me. I thought of it, but didn't take it seriously. I always think there's something wrong with my brain first. It's how I'm wired, literally and figuratively.
Time will tell.
Hmm... I'm gonna have to show my mom this entry and see if she'll go talk to her doc about getting her meds changed. She's been on the one drug that you're weaning off of, for many years. At least since I was a senior in high school and I'll have been graduated for 10 years next years. She's been having all sorts of issues over the last couple years, but I don't think they've ever thought to see if it's the thyroid meds.
I think mine went into overdose when I changed bcps in March. It was either that or I titrated up too far (I was aggressive, wanting quicker weight loss - ha!) when I was changing from Levoxyl to Synthroid beginning last November. I think I started at 75, then a month later 100, then 125, then 150 was definitely too much, so I went down to 137.5, which I guess was still too much. The tremors started in Sept when, after being depressed all summer and having anti-depressants not work, I decided my thyroid must be unhappy. I got permission to go back up to 150 and within a week had the tremor. (However, I was also on the AD that causes tremors, so the reasons were confounding.)
Little changes in other circumstances, like bcps or anything affecting metabolism, make a difference. And a little unhappy thyroid can have huge consequences.
Post a Comment